Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 21, 2006, 6:57 PM CDT for Moore County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 21, 2006, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 212358 FFWAMA TXC341-220200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 657 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR MOORE COUNTY IN THE PANHANDLE OF TEXAS INCLUDING THE CITY OF DUMAS * UNTIL 900 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ON U.S. HIGHWAY 87 NEAR MASTERSON...MOVING EAST AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE @@@OFFT. LAT...LON 3564 10214 3565 10164 3603 10163 3603 10213 $$ KJS
1 follow-up statement
000 WGUS74 KAMA 220049 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 745 PM CDT MON AUG 21 2006 TXC341-220200- MOORE TX- 745 PM CDT MON AUG 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MOORE COUNTY... AT 738 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLOODING NEAR MASTERSON. FARM ROAD 722 AND 2202 ARE BOTH FLOODED AND HIGHWAY 87 NEAR MASTERSON STILL HAS WATER ON THE ROADWAY. THE SHOWERS ARE WEAKENING BUT THE FLASH FLOOD POTENTIAL REMAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 8 0 6 3 3 5 1 1 2 1. LAT...LON 3564 10214 3565 10164 3603 10163 3603 10213 $$ JJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:14 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 21, 3:14 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT MON AUG 21 2006
.DISCUSSION...
SKIES HAVE CLEARED OUT ACROSS THE SOUTHERN TEXAS PANHANDLE WHILE THE
NORTHERN HALF AND THE OKLAHOMA PANHANDLE ARE SEEING CONVECTION BREAK
OUT ONCE AGAIN ALONG WEAK BOUNDARY TRYING TO PUSH SOUTH. PRECIP
CHANCES LOOK GOOD AGAIN AREAWIDE TONIGHT AS THE NORTHERN FCST AREA
HAS BOUNDARY TO ORGANIZE CONVECTION WHILE THE SOUTHERN PART WILL HAVE
EXTRA INSTABILITY FROM WHATEVER DAYTIME HEATING CAN BE REALIZED.
VISIBLE SATELLITE ALSO SHOWING WEAK VORTICIES LEFT OVER FROM THE
CONVECTION THIS MORNING WHICH COULD PROVIDE A BIT OF EXTRA LIFT FOR
STORM DEVELOPMENT. WITH DEEP MOISTURE IN PLACE AND SATURATED
GROUND...HAVE LEFT FLASH FLOOD WATCH INTACT FOR NOW AS IS BUT THIS
MIGHT NEED TO BE EXTENDED INTO TUESDAY EVENING. TEMPS WILL REMAIN
COOL WITH CLOUDY SKIES IN THE MORNING FROM LEFT- OVER CONVECTIVE
CLOUDS AND COPIOUS AMOUNTS OF MOISTURE AT THE SFC AND ALOFT.
MIDWEEK LOOKS TO BE A BIT DRIER AS WE TRANSITION BETWEEN THE RIDGE
ACROSS THE SOUTHEASTERN US TO THE RIDGE ACROSS THE FOUR CORNERS. THE
12Z GUIDANCE HAS COME IN WITH A BIT SLOWER PROGRESSION OF THE RIDGE
WESTWARD WHICH MIGHT PROVIDE A BREAK FROM RAIN CHANCES WED AND THUR.
HOWEVER...MODELS STILL INDICATE DEEP MOISTURE OVER THE REGION AND
WITH DAYTIME HEATING AND A SURFACE TROF ACROSS THE REGION...AFTERNOON
SLIGHT CHANCE POPS ARE IN ORDER. GUIDANCE IS ONCE AGAIN TRYING TO
WARM THINGS UP TOO FAST SO KEPT MAX TEMPS UNDER GUIDANCE AND CLOSER
TO CLIMATOLOGY NUMBERS.
WENT WITH THE 00Z GFS FOR FRONTAL TIMING THIS WEEKEND. DIFFERENCE IN
THE 12Z MODEL HAS MUCH SLOWER PROGRESSION OF THE FRONT WHICH AFFECTED
TEMPS AND POP CHANCES IN THE GUIDANCE. PRETTY MUCH LEFT TEMPS THE
SAME EXCEPT ON SATURDAY AND SUNDAY WHERE I KEPT TEMPS COOLER THAN
GUIDANCE BUT ADJUSTED POPS TO SPREAD CHANCES OUT A BIT FURTHER SOUTH.
COULD ONCE AGAIN SEE HEAVY PRECIP BY THIS WEEKEND AGAIN WITH A GOOD
AMOUNT OF MOISTURE ACROSS THE REGION AND FRONTAL BOUNDARY PROVIDING A
FOCUS FOR STORMS.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 80 66 87 / 70 60 50 20
BEAVER OK 65 83 65 95 / 60 40 40 20
BOISE CITY OK 63 80 64 87 / 60 40 30 20
BORGER TX 67 81 68 91 / 60 50 50 20
BOYS RANCH TX 66 82 65 88 / 70 60 50 20
CANYON TX 65 81 65 87 / 70 60 50 20
CLARENDON TX 68 86 67 89 / 70 50 50 20
DALHART TX 64 80 64 86 / 60 50 40 20
GUYMON OK 65 83 66 91 / 60 40 40 20
HEREFORD TX 65 81 65 85 / 70 60 50 20
LIPSCOMB TX 67 84 66 94 / 60 40 40 20
PAMPA TX 66 81 68 90 / 60 50 50 20
SHAMROCK TX 68 86 68 89 / 70 50 50 20
WELLINGTON TX 70 88 69 90 / 70 50 50 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...ROBERTS...AND WHEELER.
&&
03/17Hazardous weather outlook, Aug 21, 1:00 PM CDT, 5 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 21 2006 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS ONCE AGAIN...RESULTING IN THE THREAT OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM GLENRIO...TO DUMAS AND CACTUS...TO CANADIAN ...UNTIL 4 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY NIGHT....AS WELL AS THURSDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME...ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE CALLED UPON FOR FLOOD REPORTS. COCKRELL
In the hours before
Special weather statement, Aug 21, 1:52 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 152 PM CDT MON AUG 21 2006 OKZ003-TXZ005-211945- BEAVER OK-LIPSCOMB TX- 152 PM CDT MON AUG 21 2006 ... IN SOUTHEASTERN BEAVER AND NORTHERN LIPSCOMB COUNTIES... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS PRODUCING FUNNEL CLOUDS JUST NORTHEAST OF BOOKER. THESE STORMS WERE MOVING NORTH AT 10 MPH. THESE COLD AIR FUNNELS ARE NOT EXPECTED TO REACH THE GROUND. COCKRELL
Local storm report, Aug 21, 2:01 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
201 PM CDT MON AUG 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD PALO DURO CANYON 34.95N 101.67W
08/21/2006 RANDALL TX PARK SERVICE
THREE FEET OF WATER STILL OVER CROSSING NUMBER TWO. TWO
FEET OF WATER OVER CROSSINGS FIVE AND SIX. ONE FOOT OF
WATER OVER CROSSINGS THREE AND FOUR.
&&
JCLocal storm report, Aug 21, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT MON AUG 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD MASTERSON 35.64N 101.96W
08/21/2006 MOORE TX TRAINED SPOTTER
REPORTS OF UP TO 1 FOOT OF WATER ON HIGHWAY 87 NEAR
MASTERSON. WATER WAS ACCUMULATING ON A DIP OR LOW PART IN
THE HIGHWAY. CARS WERE STOPPING RAPIDLY AS THEY
APPROACHED THE WATER.
&&
JJBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:10 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Aug 21, 12:13 AM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| Aug 21, 3:40 AM CDT | Flash Flood Warning | AMA | Randall | 5 hr |
| Aug 21, 8:50 AM CDT | Flash Flood Warning | AMA | Randall | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.